• Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off
Reading...
Front

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key

image

Play button

image

Play button

image

Progress

1/7

Click to flip

7 Cards in this Set

  • Front
  • Back
Older individuals taking anti-convulsants are at an increased risk for ___ fractures.
Hip
Taking anti-convulsants, the older pt is less susceptible to carbamazapine-induced confusion or agitation, AV heart blocks, SIADH and bradycardia. T or F
FALSE.
If the older pt on Phenytoin (dilantin) develops a rash, what should you do?
Discontinue asap and contact provider.
Why are older pts more susceptibe to drug toxicity?
Older pt's tend to metabolize drugs more slowly and should be monitored closely.
Serum albumin is typically higher in geriatrics. T or F
FALSE.

It's lower resulting in decreased protein binding of phenytoin and valproic acid, for example.
The geriatric can be administed IV dose at the same rate of an adult. T or F
FALSE.
While administering via IV to the elder, phenytoin should be given at __ mg/min, up to a maximum of ___ mg/min.
Phenytoin should be 5-10 mg/min...to a max of 25 mg/min.